Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 278, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2019, 3:45 PM EDT for Greene County, Taliaferro County, Wilkes County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 18, 2019, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WUUS52 KFFC 181945
SVRFFC
GAC133-265-317-182030-
/O.NEW.KFFC.SV.W.0278.190818T1945Z-190818T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
345 PM EDT Sun Aug 18 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Greene County in east central Georgia...
Western Taliaferro County in east central Georgia...
Southwestern Wilkes County in east central Georgia...
* Until 430 PM EDT.
* At 344 PM EDT, a severe thunderstorm was located over Lyneville, or
near Crawfordville, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crawfordville, Union Point, Woodville, Robinson, Lyneville,
Alexander Stephens Park, Sandy Cross, Carters Grove and Daniel
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3350 8295 3365 8313 3370 8303 3369 8301
3369 8300 3370 8299 3373 8295 3374 8295
3379 8286 3359 8277
TIME...MOT...LOC 1944Z 147DEG 3KT 3361 8291
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
156
WWUS52 KFFC 182001
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
401 PM EDT Sun Aug 18 2019
GAC317-182010-
/O.CAN.KFFC.SV.W.0278.000000T0000Z-190818T2030Z/
Wilkes GA-
401 PM EDT Sun Aug 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILKES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3350 8295 3365 8313 3370 8303 3369 8301
3369 8300 3373 8295 3368 8292 3367 8291
3356 8286
TIME...MOT...LOC 2000Z 083DEG 4KT 3359 8295
$$
GAC133-265-182030-
/O.CON.KFFC.SV.W.0278.000000T0000Z-190818T2030Z/
Greene GA-Taliaferro GA-
401 PM EDT Sun Aug 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN GREENE AND NORTHWESTERN TALIAFERRO COUNTIES...
At 400 PM EDT, a severe thunderstorm was located over Robinson, or
near Crawfordville, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crawfordville, Union Point, Woodville, Robinson, Lyneville, Alexander
Stephens Park, Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8295 3365 8313 3370 8303 3369 8301
3369 8300 3373 8295 3368 8292 3367 8291
3356 8286
TIME...MOT...LOC 2000Z 083DEG 4KT 3359 8295
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:56 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 18, 2:56 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Sun Aug 18 2019 .SHORT TERM /Tonight through Monday Night/... A weak surface low over Florida Panhandle will continue to slowly traverse northeastward into southern Georgia through the short term. Meanwhile, at the upper levels the area will be situated in the weak trough between the ridge over the central Plains and the western Atlantic ridge. This setup will lead to diurnally driven convection both this afternoon and again on Monday. Through the remainder of this afternoon and evening, isolated to scattered showers and thunderstorms will develop before gradually waning in coverage after sunset. A moisture gradient exists across the area with the highest PWs in the southern and eastern portions of the CWA. It is in these areas where the scattered convective coverage is expected to be highest through this evening though additional isolated activity is expected in points farther north and east. Given slow movement, locally heavy rainfall will be possible under any thunderstorm that develops. Additional scattered showers and thunderstorms will develop Monday afternoon. Coverage will likely spread farther northward on Monday as moisture increases further, but the highest coverage will again be skewed toward the southeastern portions of the area. Highs Monday will again run above normal for all areas with the exception of the far southeast where more cloud cover and showers are expected. Temperatures 5-9 degrees above average will lead to heat index values near or just above 100 for much of the area. RW .LONG TERM /Tuesday through Sunday/... No big changes to the long term. The forecast area will remain in a weak upper trough through the period with increasing chances of showers and thunderstorms. Have upped the pops for Friday in the vicinity of the frontal boundary that drops into north GA. Previous discussion is included below. 41 && PREV DISCUSSION... /Issued 412 AM EDT Sun Aug 18 2019/ LONG TERM /Monday Night through Saturday/... A pattern change begins in the short term, and continues through the extended periods. Diurnally enhanced scattered to numerous showers and thunderstorms will be the norm through day 7. The area will remain situated in the weak upper trough between the ridge over the Plains and western Atlantic ridge. The over all weather pattern will provide the boost for afternoon and evening scattered shower and thunderstorm development. Precipitable water values also increase into the 1.7-2.0 inch range beginning Tues which will contribute to the potential for locally heavy rainfall into next weekend. By the end of the week, the models are showing a cold front pushing south out of the great lake state Thursday and into North GA Friday. The models show this frontal boundary stalling of the southeastern U.S. and keeping rain chances across the region through the end of the forecast period. If this frontal boundary pushes a little further south into North Fl will will see a much drier forecast so will have to keep a close eye on this as we get closer to the weekend. As for now, will continue with scattered convection each day. Temperatures, while tempered somewhat by increased convection, will remain above normal through the week. The increased moisture will also keep afternoon heat index values from the upper 90s to low 100s. 01 AVIATION... 18Z Update... VFR conditions will prevail at TAF sites through this evening. Higher SHRA/TSRA coverage more likely near CSG/MCN though isolated SHRA possible at ATL/AHN sites. IFR cigs/MVFR vsbys are likely by 07-10z at CSG/MCN/AHN with some potential for lower cigs to reach ATL area sites Monday morning but confidence is lower. Winds will be light and relatively variable through the evening with a general shift to the SE expected by 00z. Direction will remain SE to E thereafter with speeds 6 kts or less. //ATL Confidence...18Z Update... Medium confidence on afternoon wind direction and extent of overnight IFR cigs. High confidence otherwise. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 71 91 / 30 40 30 40 Atlanta 74 94 73 93 / 20 40 30 40 Blairsville 66 88 66 87 / 20 40 30 50 Cartersville 72 95 72 95 / 10 30 30 40 Columbus 74 93 74 93 / 20 40 30 40 Gainesville 72 92 71 92 / 20 30 30 40 Macon 73 91 72 90 / 20 40 30 50 Rome 72 96 72 96 / 10 30 20 30 Peachtree City 72 94 72 93 / 20 40 30 40 Vidalia 73 88 72 90 / 30 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....41 AVIATION...RW
Hazardous weather outlook, Aug 18, 5:17 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 517 AM EDT Sun Aug 18 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 517 AM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Isolated to scattered thunderstorms are expected across portions of north and central Georgia through this afternoon and evening. Brief gusty winds, cloud to ground lightning, and locally heavy rain are possible. Heat index values will range between 100 and 105 degrees across central Georgia this afternoon, which may cause heat stress during outdoor exertion or extended exposure. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered afternoon and evening showers and thunderstorms are expected to continue across much of north and central Georgia through the end of the week. Widespread severe weather is not expected at this time. However, a few storms could be strong to marginally severe with gusty winds, heavy rain, and frequent cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 18, 2:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Sun Aug 18 2019
GAZ008-015-016-181915-
Union GA-White GA-Lumpkin GA-
248 PM EDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...WESTERN WHITE
AND LUMPKIN COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was over Porter Springs, or
near Dahlonega...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Suches, Auraria, Garland, Porter Springs, Nimblewill and
Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3462 8383 3446 8389 3446 8391 3447 8391
3447 8393 3445 8392 3442 8398 3446 8409
3447 8410 3447 8411 3454 8419 3470 8403
TIME...MOT...LOC 1848Z 028DEG 8KT 3460 8398
WIND...40MPHSpecial weather statement, Aug 18, 3:30 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Sun Aug 18 2019
GAZ039-050-051-182000-
Taliaferro GA-Wilkes GA-Greene GA-
330 PM EDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...SOUTHWESTERN
WILKES AND NORTHEASTERN GREENE COUNTIES UNTIL 400 PM EDT...
At 330 PM EDT...a strong thunderstorm was over Daniel Springs, or 7
miles northwest of Crawfordville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Crawfordville, Union Point, Woodville, Robinson, Lyneville, Alexander
Stephens Park, Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3350 8289 3362 8316 3372 8305 3369 8302
3369 8301 3372 8297 3366 8283
TIME...MOT...LOC 1930Z 029DEG 2KT 3364 8297
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 18, 2:48 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Aug 18, 3:30 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Aug 18, 5:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 18, 6:16 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Aug 18, 6:24 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.